Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 1, 2015, 5:49 PM CDT for Mountrail County, Renville County, Ward County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 1, 2015, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mountrail County, ND, Renville County, ND, Ward County, ND
The radar
The Minot AFB radar (KMBX), 83 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843
WUUS53 KBIS 012249
SVRBIS
NDC061-075-101-012345-
/O.NEW.KBIS.SV.W.0015.150601T2249Z-150601T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
549 PM CDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
NORTHEASTERN MOUNTRAIL COUNTY IN NORTHWESTERN NORTH DAKOTA...
* UNTIL 645 PM CDT
* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
BLAISDELL...OR 15 MILES NORTHEAST OF STANLEY...MOVING NORTHEAST AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
DONNYBROOK AROUND 620 PM CDT.
GREENE AROUND 645 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HARTLAND...COULEE...TAGUS AND GRANO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4832 10144 4831 10217 4853 10234 4855 10228
4855 10224 4857 10223 4877 10167
TIME...MOT...LOC 2248Z 243DEG 19KT 4847 10214
HAIL...1.00IN
WIND...60MPH
$$
JONES2 follow-up statements
784
WWUS53 KBIS 012315
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
615 PM CDT MON JUN 1 2015
NDC061-075-101-012345-
/O.CON.KBIS.SV.W.0015.000000T0000Z-150601T2345Z/
RENVILLE ND-WARD ND-MOUNTRAIL ND-
615 PM CDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN RENVILLE...NORTHWESTERN WARD AND NORTHEASTERN
MOUNTRAIL COUNTIES...
AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF DONNYBROOK...OR 18 MILES NORTHEAST OF STANLEY...MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BERTHOLD...CARPIO...FOXHOLM...DONNYBROOK...BLAISDELL...COULEE...TAGUS
AND HARTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4832 10144 4831 10217 4855 10220 4859 10195
4865 10163
TIME...MOT...LOC 2315Z 264DEG 16KT 4846 10205
HAIL...1.00IN
WIND...60MPH
$$
JONES368
WWUS53 KBIS 012338
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT MON JUN 1 2015
NDC075-012347-
/O.CAN.KBIS.SV.W.0015.000000T0000Z-150601T2345Z/
RENVILLE ND-
638 PM CDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RENVILLE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 4831 10210 4847 10204 4842 10176 4832 10168
TIME...MOT...LOC 2337Z 312DEG 14KT 4835 10199
$$
NDC061-101-012345-
/O.CON.KBIS.SV.W.0015.000000T0000Z-150601T2345Z/
WARD ND-MOUNTRAIL ND-
638 PM CDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WEST CENTRAL WARD AND NORTHEASTERN MOUNTRAIL COUNTIES...
AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLAISDELL...OR
18 MILES EAST OF STANLEY...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BERTHOLD...BLAISDELL...HARTLAND AND TAGUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4831 10210 4847 10204 4842 10176 4832 10168
TIME...MOT...LOC 2337Z 312DEG 14KT 4835 10199
HAIL...1.00IN
WIND...60MPH
$$
JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:21 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 3:21 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 321 PM CDT MON JUN 1 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 256 PM CDT MON JUN 1 2015 MAIN FORECAST CONCERN FOR THIS PERIOD WILL BE SEVERE WEATHER POTENTIAL THIS AFTERNOON...THIS EVENING...AND THEN AGAIN ON TUESDAY. SOUTHWESTERLY FLOW ALOFT...ASSOCIATED WITH AN APPROACHING WEST COAST TROUGH...WILL STREAM BOUNDARY LAYER MOISTURE INTO THE REGION THROUGH THE AFTERNOON. A WEAK SURFACE LOW WILL SLIDE SOUTH FROM SASKATCHEWAN INTO EASTERN MONTANA. AN INVERTED SURFACE TROUGH/STATIONARY FRONT WILL EXTEND NORTHEAST FROM THE LOW AND SHOULD SERVE AS FOCUS FOR CONVECTIVE INITIATION THIS AFTERNOON. RAP MODEL OUTPUT SHOWS 30-40 KNOTS OF H5 FLOW OVERSPREADING THE WESTERN THIRD OF THE STATE BY LATE AFTERNOON AND EARLY EVENING...INCREASING 0-6 KM BULK SHEAR VALUES TO 35-40 KNOTS...WHICH WILL BE SUPPORTIVE OF MULTICELL CLUSTERS AS WELL AS A FEW SUPERCELLS. FORECAST SURFACE DEWPOINTS IN THE UPPER 50S...SURFACE TEMPERATURES APPROACHING THE LOWER 80S...AND STEEPENING MID LEVEL LAPSE RATES WILL ALL CONTRIBUTE TO MUCAPE VALUES OF UP TO 1500-2500 J/KG. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH ANY ORGANIZED THUNDERSTORMS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. STORMS MAY ORGANIZE INTO ONE OR TWO CLUSTERS AN MARCH EAST OVERNIGHT...BRINGING A MARGINALLY SEVERE HAIL THREAT TO THE CENTRAL PART OF THE STATE. FOR TUESDAY...ELEVATED CONVECTION IS FORECAST TO BE ONGOING IN THE MORNING. SPC HAS MOST OF THE CWA IN A SLIGHT RISK FOR SEVERE WEATHER. THE SEVERE THREAT AT THIS POINT LOOKS CONDITIONAL UPON CLEARING BEHIND THE INITIAL MORNING CONVECTION. NAM MODEL OUTPUT SUGGESTS SOME DRY SLOTTING WILL OCCUR IN THE SOUTH CENTRAL PART OF THE STATE BY MID TO LATE TUESDAY AFTERNOON. THE NAM DOES APPEAR TO BE A BIT OVERDONE WITH WIDESPREAD MUCAPE VALUES OF 3500-4500 J/KG OVER CENTRAL NORTH DAKOTA. HOWEVER...EVEN IF CAPE IS OVERDONE...MODERATE TO STRONG INSTABILITY IS LIKELY TO BE IN PLACE THROUGH MOST OF THE AFTERNOON AND EARLY EVENING. THIS INSTABILITY...CO LOCATED WITH SUFFICIENT SHEAR WILL SUPPORT ROBUST THUNDERSTORM DEVELOPMENT AND ORGANIZATION. SUPERCELLS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. HOWEVER...GIVEN THE STRONG INSTABILITY AND MODEST LOW LEVEL SHEAR...A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY WITH ANY FAVORABLE BOUNDARY INTERACTIONS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 256 PM CDT MON JUN 1 2015 THE LONG TERM COULD START OUT WITH STRONG OR SEVERE STORMS TUESDAY NIGHT. A STRONG SURFACE LOW AND COLD FRONT WILL SWEEP THROUGH NORTH DAKOTA TUESDAY NIGHT INTO WEDNESDAY MORNING. THERE IS A LOT OF UNCERTAINTY TUESDAY WITH RESPECT TO CONVECTIVE MODE. EARLY MORNING CONVECTION MAY LIMIT INITIAL INSTABILITY DUE TO RAIN COOLED AIR AND CLOUD COVER. HOWEVER...MOST MODELS ARE INDICATING CONVECTIVE DEVELOPMENT ALONG THE TROUGH ACROSS CENTRAL NORTH DAKOTA TUESDAY AFTERNOON. IF IT DOES CLEAR OUT TUESDAY AFTERNOON THERE SHOULD BE AMPLE MOISTURE...INSTABILITY AND SHEAR FOR SEVERE THUNDERSTORMS. THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK OUTLOOK FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA. AFTERNOON CONVECTION WOULD THEN LIKELY PUSH OFF TO THE EAST...INTO THE JAMES VALLEY BY TUESDAY EVENING. LATE WEDNESDAY EVENING INTO THE OVERNIGHT HOURS ...POST-FRONTAL SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS NORTHERN NORTH DAKOTA. THE REST OF THE WEEK LOOKS RELATIVELY DRY AS UPPER LEVEL RIDGING BUILDS IN ACROSS THE NORTHERN PLAINS. AS THE RIDGE MOVES EASTWARD AND RETURN FLOW KICKS IN...CHANCES FOR THUNDERSTORMS INCREASE THIS WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1240 PM CDT MON JUN 1 2015 LOW PRESSURE AND ASSOCIATED FRONT OVER SOUTHERN SASKATCHEWAN WILL SLIDE SOUTHEAST AND PROVIDE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON. VFR CIGS/VSBYS SHOULD BE THE PREVAILING CATEGORY THROUGH PERIOD...HOWEVER SEVERE THUNDERSTORMS WILL BE POSSIBLE AROUND KDIK/KISN THIS AFTERNOON AND EVENING...MOVING EAST THROUGH THE NIGHT. WINDS WILL GENERALLY BE OUT OF THE SOUTHEAST...WITH STRONGER GUSTS POSSIBLE WITH ANY THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ZH LONG TERM...AJ AVIATION...ZH
Hazardous weather outlook, Jun 1, 3:25 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT MON JUN 1 2015 NDZ001>003-009>011-017>021-031>034-040>045-022030- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 325 PM CDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY OVER PARTS OF WESTERN NORTH DAKOTA...BECOMING MORE WIDESPREAD ACROSS ALL OF WESTERN INTO CENTRAL NORTH DAKOTA THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SEVERE STORMS OVER ALL OF NORTH DAKOTA TUESDAY AND TUESDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE TUESDAY AFTERNOON AND EVENING...PRIMARILY SOUTH CENTRAL AND INTO THE JAMES RIVER VALLEY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT...AND AGAIN TUESDAY AND TUESDAY NIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HAIL...WIND...RAIN GREATER THAN AN INCH AND ANY DAMAGE BY CALLING 701-250-4494 OR BY POSTING TO THE NWS BISMARCK FACEBOOK OR TWITTER PAGES. NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-022030- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 325 PM CDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SEVERE STORMS OVER ALL OF NORTH DAKOTA TUESDAY AND TUESDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE TUESDAY AFTERNOON AND EVENING...PRIMARILY SOUTH CENTRAL AND INTO THE JAMES RIVER VALLEY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...AND AGAIN TUESDAY AND TUESDAY NIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HAIL...WIND...RAIN GREATER THAN AN INCH AND ANY DAMAGE BY CALLING 701-250-4494 OR BY POSTING TO THE NWS BISMARCK FACEBOOK OR TWITTER PAGES. ZH
In the hours before
Special weather statement, Jun 1, 5:42 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
542 PM CDT MON JUN 1 2015
NDZ010-011-012330-
WARD ND-MOUNTRAIL ND-
542 PM CDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARD AND
NORTHEASTERN MOUNTRAIL COUNTIES...
AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF PALERMO...OR 13 MILES NORTHEAST OF STANLEY...
MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARPIO...PALERMO...DONNYBROOK...COULEE AND HARTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4869 10184 4846 10184 4846 10171 4840 10168
4832 10220 4848 10231 4871 10185
TIME...MOT...LOC 2242Z 246DEG 21KT 4843 10216
JONESThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:42 PM CDT | Special Weather Statement | BIS | Renville | 48 min |
| Jun 1, 6:12 PM CDT | Special Weather Statement | BIS | Mountrail | 63 min |
| Jun 1, 6:33 PM CDT | Special Weather Statement | BIS | Mountrail, Ward | 42 min |
| Jun 1, 6:44 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 61 min |
| Jun 1, 6:56 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.